Alert archive / New Mexico / High Wind Warnings in 2014

High Wind Warning 19, NWS Midland/Odessa, TX

March 26, 2014Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Mar 26, 2014, 2:46 AM MDT for Eddy County, New Mexico. It took effect at Mar 26, 2014, 3:00 PM MDT. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2014, 2:46 AM MDT (08:46 UTC)
In effect from
Mar 26, 2014, 3:00 PM MDT
Expired
Mar 27, 2014, 6:00 PM MDT
In force
27 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2014-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2014-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2209 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

260 
WWUS74 KMAF 260846
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
346 AM CDT WED MAR 26 2014

...A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS
THIS EVENING INTO THURSDAY...

.INCREASING WESTERLY WINDS ALOFT LATER TODAY AND THURSDAY WILL
LIKELY RESULT IN STRONG WINDS IN THE GUADALUPE MOUNTAINS. WEST TO
SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO AT LEAST 35 TO 45
MPH...WITH GUSTS NEAR 60 MPH...BY THIS EVENING. THESE STRONGER
WINDS WILL PERSIST SPORADICALLY THROUGH TONIGHT...THEN MORE
CONSISTENTLY DURING THE DAYTIME HOURS THURSDAY. CONDITIONS WILL
IMPROVE THURSDAY EVENING.

NMZ027-TXZ258-262100-
/O.UPG.KMAF.HW.A.0010.140327T0000Z-140328T0000Z/
/O.NEW.KMAF.HW.W.0019.140326T2100Z-140328T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
246 AM MDT WED MAR 26 2014

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM
MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 PM MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...STRONG WINDS.

* TIMING...LATE THIS AFTERNOON THROUGH THURSDAY.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. TURBULENCE ACROSS AND NEAR THE 
  MOUNTAINS WILL BE HAZARDOUS FOR LIGHT AIRCRAFT. 

* WINDS...SOUTHWEST TO WEST 35 TO 50 MPH WITH GUSTS AS HIGH AS 70
  MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
191 
WWUS74 KMAF 261913
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
213 PM CDT WED MAR 26 2014

...A HIGH WIND WARNING CONTINUES IN EFFECT FOR THE GUADALUPE
MOUNTAINS THIS AFTERNOON THROUGH THURSDAY...

...A HIGH WIND WARNING IS IN EFFECT FOR THE HIGHER ELEVATIONS OF
THE DAVIS MOUNTAINS FROM LATE TONIGHT THROUGH THURSDAY... 

.INCREASING WESTERLY WINDS ALOFT THIS AFTERNOON AND EVENING, AND
CONTINUING THROUGH THURSDAY, WILL RESULT IN STRONG WINDS IN THE
GUADALUPE MOUNTAINS.  WEST TO SOUTHWEST WINDS ARE EXPECTED TO
INCREASE TO AT LEAST 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH...BY
THIS EVENING. THESE STRONGER WINDS WILL PERSIST SPORADICALLY
THROUGH TONIGHT...THEN MORE CONSISTENTLY DURING THE DAYTIME HOURS
THURSDAY. SOME OF THESE STRONGER MID LEVEL WINDS WILL ALSO AFFECT
THE DAVIS MOUNTAINS LATE TONIGHT AND LAST THROUGH THE DAYTIME
HOURS THURSDAY.

TXZ074-271130-
/O.EXB.KMAF.HW.W.0019.140327T0900Z-140328T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
213 PM CDT WED MAR 26 2014

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM CDT THURSDAY...

* EVENT...HIGH WINDS.

* TIMING...LATE TONIGHT THROUGH THURSDAY.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. TURBULENCE ACROSS AND NEAR THE 
  MOUNTAINS WILL BE HAZARDOUS FOR LIGHT AIRCRAFT. 

* WINDS...SOUTHWEST TO WEST 35 TO 45 MPH WITH GUSTS AS HIGH AS 
  60 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-TXZ258-271130-
/O.CON.KMAF.HW.W.0019.140326T2100Z-140328T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
113 PM MDT WED MAR 26 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY...

* EVENT...STRONG WINDS.

* TIMING...LATE THIS AFTERNOON THROUGH THURSDAY.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. TURBULENCE ACROSS AND NEAR THE 
  MOUNTAINS WILL BE HAZARDOUS FOR LIGHT AIRCRAFT. 

* WINDS...SOUTHWEST TO WEST 35 TO 50 MPH WITH GUSTS AS HIGH AS 
  70 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
994 
WWUS74 KMAF 270854
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
354 AM CDT THU MAR 27 2014

...A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE AND DAVIS
MOUNTAINS TODAY...

.WITH AN UPPER TROUGH APPROACHING THE AREA WESTERLY WINDS ALOFT WILL
INCREASE.  AS THE DAY PROGRESSES THESE STRONGER WINDS ALOFT WILL
MIX DOWN TO THE SURFACE RESULTING IN HIGH WINDS ACROSS THE GUADALUPE
AND DAVIS MOUNTAINS.  WEST WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 
70 MPH ARE EXPECTED.  BY EVENING THESE HIGH WINDS WILL FALL BELOW 
WARNING LEVELS.

TXZ074-272200-
/O.CON.KMAF.HW.W.0019.140327T0900Z-140328T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
354 AM CDT THU MAR 27 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* EVENT...HIGH WIND.

* TIMING...TODAY.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. 

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. TURBULENCE ACROSS AND NEAR THE 
  MOUNTAINS WILL BE HAZARDOUS FOR LIGHT AIRCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-TXZ258-272200-
/O.CON.KMAF.HW.W.0019.000000T0000Z-140328T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
254 AM MDT THU MAR 27 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* EVENT...HIGH WIND.

* TIMING...TODAY.

* WINDS...WEST 35 TO 50 MPH WITH GUSTS TO 70 MPH. 

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. TURBULENCE ACROSS AND NEAR THE 
  MOUNTAINS WILL BE HAZARDOUS FOR LIGHT AIRCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
173 
WWUS74 KMAF 271844
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
144 PM CDT THU MAR 27 2014

...A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE AND
DAVIS MOUNTAINS THROUGH TODAY...

.GUSTY WESTERLY WINDS OF 35 TO 45 MPH WILL PERSIST IN THE
GUADALUPE AND DAVIS MOUNTAINS THROUGH THE REST OF THE AFTERNOON.
THEREAFTER, DECREASING MID LEVEL WINDS SHOULD RESULT IN LESSER
WINDS IN THE MOUNTAINS. 

NMZ027-TXZ074-258-280000-
/O.CON.KMAF.HW.W.0019.000000T0000Z-140328T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
144 PM CDT THU MAR 27 2014 /1244 PM MDT THU MAR 27 2014/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING...

* EVENT...HIGH WIND.

* TIMING...TODAY.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. TURBULENCE ACROSS AND NEAR THE 
  MOUNTAINS WILL BE HAZARDOUS FOR LIGHT AIRCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 26, 2:45 AM MDT, 1 minute earlier.

Area forecast discussion, Mar 26, 2:45 AM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
345 AM CDT Wed Mar 26 2014

.DISCUSSION...
Rain is moving through the area this morning as expected,
unfortunately rainfall amounts are not much to shout about with
generally a few hundredths of an inch being recorded at most
locations and no one seeing much more than a quarter of an inch.
This activity will pass east today and stronger mid level winds
behind the trough will mix into the Guadalupe Mountains beginning
late this afternoon. Strong winds will probably be sporadic
through the evening and overnight hours, then should increase
and become more consistent on Thursday as a second upper trough
moves through.

Winds relax Friday with the arrival of a very dampened upper
ridge. The ridge is being affected by an upper trough moving
across the northern tier of states, and this trough will push a
weak front into the CWA late Friday into Saturday. Temperatures
will only be cooled about 5 degrees and warmer weather quickly
returns on Sunday. Another weak cold front arrives Monday, but the
next significant upper trough is not expected until the middle of
next week which may be our next chance for rain.

Hennig

&&

.FIRE WEATHER...
Surface trough/dryline pushes east today with very dry air behind
it.  Minimum RH below 15 percent expected generally west of a Hobbs
to Fort Stockton line.  20ft winds will easily exceed 20 mph across
the Guadalupe... Delaware... and Davis Mtns... with more marginal
winds across SE NM plains and Upper Trans Pecos.  With above normal
temperatures this afternoon the fire danger will be high.  Will
issue a Red Flag Warning this afternoon for these location.
Thursday will be a bigger fire wx day as a west wind sweeps across
the region with dry and windy conditions for most of the region.
Will issue a Fire Wx Watch for all but along the Rio Grande Thursday.
Dry conditions will continue into Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 77  50  79  50  /  10   0   0   0
BIG SPRING TX              74  54  82  52  /  20  10   0   0
CARLSBAD NM                79  53  79  50  /   0   0   0   0
DRYDEN TX                  77  53  89  55  /  10  10   0   0
FORT STOCKTON TX           82  52  82  52  /  10   0   0   0
GUADALUPE PASS TX          69  46  69  45  /   0   0   0   0
HOBBS NM                   75  49  77  48  /  10   0   0   0
MARFA TX                   74  43  75  43  /  10   0   0   0
MIDLAND INTL AIRPORT TX    77  51  80  50  /  10   0   0   0
ODESSA TX                  78  52  80  52  /  10   0   0   0
WINK TX                    82  49  81  50  /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH from Thursday morning through Thursday
     afternoon FOR THE FOLLOWING ZONES... Guadalupe Mountains
     NP/Lincoln NF/LNZ...Southeast Plains/BLM Roswell/LNZ.

     HIGH WIND WARNING from 3 PM this afternoon to 6 PM MDT Thursday
     FOR THE FOLLOWING ZONES... Guadalupe Mountains of Eddy
     County.

     RED FLAG WARNING from Noon today to 7 PM MDT this evening FOR
     THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
     NF/LNZ...Southeast Plains/BLM Roswell/LNZ.

TX...FIRE WEATHER WATCH from Thursday morning through Thursday
     evening FOR THE FOLLOWING ZONES... Andrews...Borden...
     Crane...Davis/Apache Mountains Area...Dawson...Ector...
     Gaines...Glasscock...Guadalupe Mountains...Howard...
     Loving...Marfa Plateau...Martin...Midland...Mitchell...
     Pecos...Reagan...Reeves County and Upper Trans Pecos...
     Scurry...Upton...Van Horn and Highway 54 Corridor...Ward...
     Winkler.

     HIGH WIND WARNING from 3 PM this afternoon to 6 PM MDT Thursday
     FOR THE FOLLOWING ZONES... Guadalupe Mountains.

     RED FLAG WARNING from 1 PM CDT /Noon MDT/ this afternoon to 8 PM
     CDT /7 PM MDT/ this evening FOR THE FOLLOWING ZONES...
     Davis/Apache Mountains Area...Guadalupe Mountains...
     Loving...Reeves County and Upper Trans Pecos...Van Horn and
     Highway 54 Corridor.

&&

72/10
Hazardous weather outlook, Mar 25, 1:28 PM MDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
228 PM CDT TUE MAR 25 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-261930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
228 PM CDT TUE MAR 25 2014 /128 PM MDT TUE MAR 25 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON FROM THE GUADALUPE
MOUNTAINS TO THE BIG BEND THEN CHANCES INCREASE AND SHIFT EAST
OVERNIGHT INTO WEDNESDAY MORNING.  HIGHEST CHANCES REMAIN ACROSS
SOUTHEAST NEW MEXICO AND NORTHERN PERMIAN BASIN.  THESE STORMS ARE
NOT EXPECTED TO BECOME SEVERE... BUT ANY STORM THAT DEVELOPS MAY
PRODUCE BRIEF GUSTY WIND...SMALL HAIL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS WILL INCREASE FROM THE WEST WEDNESDAY AND HIGH WINDS ARE
LIKELY TO OCCUR ACROSS THE GUADALUPE MOUNTAINS WEDNESDAY AFTERNOON
THROUGH THURSDAY EVENING.  A HIGH WIND WATCH IS IN EFFECT FOR THIS
AREA.  IN ADDITION...ELEVATED FIRE WEATHER CONCERNS WILL BE
POSSIBLE ACROSS MUCH OF THE AREA THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THERE IS A LOW PROBABILITY OF SPOTTER ACTIVATION TONIGHT ALONG AND
NORTH OF A VAN HORN TO BIG LAKE LINE.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:00 AM MDTFire Weather WatchMAF24 hr
Mar 26, 3:00 AM MDTRed Flag WarningMAF16 hr

Nearby

High Wind Warnings in New Mexico, 2014High Wind Warnings in Texas, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.